MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE; MISC ORTHO SURGICAL INSTR
Model Number 03.507.002S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the 2.4mm threaded reduction tool self- drilling 78mm hex -sterile broke off in the patient's face.Switched to self-tapping carroll-gerard, left broken piece in the patient.The screw was not removed.No fragments generated.There were 30 minutes of surgical delay.The procedure successfully completed.The patient outcome is unknown.Concomitant device reported: unk - plates: matrixmid face (part # unknown; lot # unknown; quantity: unknown).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.507.002s, synthes lot number: h408046, supplier lot number: n/a, release to warehouse date: 12sep2017, expiration date: 31jul2026, manufactured by synthes monument.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the 2.4 mm threaded reduction tool self-drilling 78 mm hex-sterile (p/n: 03.507.002s, lot #: h408046) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the device was broken near the most proximal thread.The broken fragment was not returned and the complaint cannot be confirmed for the embedded device as no x-rays were provided.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.2.4 mm percutaneous reduction tool self-drilling, 78mm hex.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 2.4 mm threaded reduction tool self-drilling 78 mm hex-sterile (p/n: 03.507.002s, lot #: h408046).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9832209
Report Number2939274-2020-01273
Device Sequence Number726841
Product Code LXH
UDI-Device Identifier10887587014166
UDI-Public(01)10887587014166
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number03.507.002S
Device Catalogue Number03.507.002S
Device Lot NumberH408046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4MM THRDED RDCTION TL SLF-DRILNG 78MM HX-STRLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR